Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 206, NWS Seattle, WA

September 22, 2021

NWS Seattle, WA issued this small craft advisory at Sep 22, 2021, 8:40 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2021, 8:40 PM PDT (03:40 UTC)
Expired
Sep 23, 2021, 12:00 AM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

993 
WHUS76 KSEW 230340
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
840 PM PDT Wed Sep 22 2021

PZZ131-132-230700-
/O.NEW.KSEW.SC.Y.0206.210923T0340Z-210923T0700Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
840 PM PDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 2:34 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Sep 22, 2:34 PM PDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
234 PM PDT Wed Sep 22 2021

.SYNOPSIS...Drier and warmer conditions return Thursday into
Friday as high pressure builds into the area. Another weak frontal
system is expected to move through late Saturday. Wetter, cooler,
and unsettled conditions are in the offing for early next week as
a series of weather systems affect the region.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...Just a few showers remain
this afternoon as a weak upper trough exits the region. Upper
level ridging rebuilds into Western Washington on Thursday.
That combined with increasing northerly flow near the surface
will aid to dry out the air mass and bring mostly sunny skies to
most areas by Thursday afternoon. High temperatures on Thursday
will be modestly warmer than today. The upper ridge axis will
shift overhead on Friday. At the same time, thermally induced low
pressure near the surface will lift northward along the coast.
This will turn the low level flow weakly offshore. Plentiful
sunshine and offshore flow will give high temperatures on Friday
afternoon a significant boost...with much of the lowlands getting
into the 70s...including coastal areas.

The warming trend will be short-lived as the upper level ridge
flattens Friday night into Saturday and the low level flow turns
back onshore. A weak frontal system will approach the area by
later in the day Saturday. Clouds will begin to increase by
afternoon with a few showers reaching the north coast and north
interior by the evening. High temperatures on Saturday will be a
little cooler but still seasonable for late September.

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Saturday's weak front
merely opens the door for a series of early autumn systems to
affect the area. Models are beginning to latch onto a stronger
frontal system reaching the area on Sunday. While not particularly
noteworthy, it'll bring a better chance of widespread light rains
and high mountain snow for the conclusion of the weekend. Model
ensembles are starting to come into better agreement with another
frontal system arriving on Monday with more significant rainfall
and breezy to locally windy conditions...perhaps much like late
last week. Unsettled, cool conditions then look to linger into at
least the middle part of next week. Autumn is right on schedule.

27

&&

.AVIATION...Flow aloft transitioning to NW as front exits the area
This NW flow will remain in place into Thursday. Atmosphere remains
moist and is generally stable.

Conditions generally VFR over W WA this early afternoon, however
there is a patch of MVFR conditions around the south Sound area as
well as some IFR patches along the coast. Conditions expected to
remain VFR this afternoon and evening for the majority of locations
with cigs expected to lower tonight into MVFR to IFR conditions area-
wide as a combination of marine stratus and plenty of low level
moisture affects W WA. Cigs look to recover back into VFR conditions
in the afternoon. 18

KSEA...VFR conditions remain in place today. Marine stratus will
push inland overnight and may reach the terminal resulting in MVFR
cigs possible by daybreak Thursday. Southerly wind around 5 kts
afternoon before returning to N to NE late tonight. Winds during the
evening hours may be light and variable at times.  18

&&

.MARINE...Lower pressure inland and high pressure offshore in the
wake of an exiting front will remain over the waters through Sunday.
This looks like it may result in SCA winds in the Strait this evening
and early tonight before easing, so will post headline to that
effect with afternoon forecast. A thermal trough is expected to
develop along the Oregon Coast late Thursday, causing northerly
winds offshore to increase to near advisory strength Thursday and
Friday afternoon and evening. Model guidance shows speeds remaining
just under SCA criteria for now, so will leave any potential
headlines for future shifts. Another weak front will cross area
waters over the weekend, reinforcing westerly flow down the Strait
over the weekend. A more organized system is expected to approach
early next week, likely yielding stronger winds across area waters
Monday and Tuesday.

Offshore, seas generally 6 to 8 feet before decreasing to 4 to 5
feet by Friday afternoon. Seas will increase slightly again this
weekend before increasing substantially early next week. Seas over
10 feet are possible with the passage of the system early next week.

18

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 5 PM this afternoon to midnight PDT
     tonight for Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.